Alert archive / Montana / High Wind Warnings in 2008
High Wind Warning 10, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Feb 29, 2008, 2:04 PM MST. It took effect at Feb 29, 2008, 8:00 PM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 29, 2008, 2:04 PM MST (21:04 UTC)
- In effect from
- Feb 29, 2008, 8:00 PM MST
- Expired
- Mar 1, 2008, 12:32 AM MST
- In force
- 5 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 292104 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 204 PM MST FRI FEB 29 2008 MTZ009-048-010500- /O.NEW.KTFX.HW.W.0010.080301T0300Z-080301T1500Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 204 PM MST FRI FEB 29 2008 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST SATURDAY. WEST TO SOUTHWEST WINDS WILL INCREASE OVER THE ROCKY MOUNTAIN FRONT THIS EVENING. SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED WITH GUSTS OF 60 MPH. HIGHER GUSTS UP TO 75 MPH ARE POSSIBLE IN FAVORED PASSES. THE STRONG WINDS MAY CREATE AREAS OF BLOWING SNOW AND REDUCED VISIBILITY OVERNIGHT. WIND SPEEDS ARE EXPECTED TO DIMINISH SATURDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ THOMSON
2 follow-up statements
000 WWUS75 KTFX 010430 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 930 PM MST FRI FEB 29 2008 MTZ009-048-011200- /O.CON.KTFX.HW.W.0010.000000T0000Z-080301T1500Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 930 PM MST FRI FEB 29 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST SATURDAY. WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 60 MPH ARE EXPECTED OVER THE ROCKY MOUNTAIN FRONT TONIGHT. HIGHER GUSTS UP TO 75 MPH ARE POSSIBLE IN FAVORED PASSES. THE STRONG WINDS MAY CREATE AREAS OF BLOWING SNOW AND REDUCED VISIBILITY AT TIMES. WIND SPEEDS ARE EXPECTED TO DIMINISH SATURDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 010732 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1232 AM MST SAT MAR 1 2008 MTZ009-048-010845- /O.CAN.KTFX.HW.W.0010.000000T0000Z-080301T1500Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 1232 AM MST SAT MAR 1 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE HIGH WIND WARNING. HIGH WINDS ARE NO LONGER EXPECTED OVER THE AREA. HOWEVER...WEST TO SOUTHWEST WINDS 20 TO 35 MPH WITH OCCASIONAL GUSTS TO 50 MPH WILL CONTINUE FOR THE NEXT SEVERAL HOURS. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Feb 29, 10:40 AM MST, 3 hours 24 minutes earlier.
Area forecast discussion, Feb 29, 10:40 AM MST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1040 AM MST FRI FEB 29 2008 UPDATE TO AVIATION SECTION ONLY. .UPDATE... QUIET WEATHER IN STORE FOR THE CWA TODAY AS AN UPPER LEVEL RIDGE SLOWLY SHIFTS EASTWARD OVER THE REGION. A CHINOOK ARCH HAS FORMED THIS MORNING SPREADING THICK CLOUD COVER OVER THE AREA SO INCREASED SKY COVER TO MOSTLY CLOUDY FOR THE REST OF THE MORNING. THE CLOUDS ARE NOT DOING MUCH TO INHIBIT WARMING...MODERATE SURFACE WINDS ARE PROVIDING GOOD MIXING...SO RAISED HIGH TEMPERATURES A BIT AS WELL. THOMSON && .AVIATION... UPDATED 1740Z. VFR CONDITIONS WILL GENERALLY CONTINUE ACROSS NORTH CENTRAL AND SOUTHWEST MONTANA. A SERIES OF WEAK DISTURBANCES WILL MOVE THROUGH THE WESTERLY FLOW ALOFT OVER NORTH CENTRAL AND SOUTHWEST MONTANA TODAY INTO THIS EVENING...SPREADING MID AND HIGH CLOUDS OVER THE AREA. WESTERLY DOWNSLOPE WINDS WILL ALSO INCREASE FROM THE EAST SLOPES OF THE ROCKIES EAST ACROSS NORTH CENTRAL MONTANA TODAY. AN UPPER LEVEL TROUGH WILL THEN MOVE INTO THE PACIFIC NORTHWEST OVERNIGHT. THIS WILL CREATE A STRONGER AND MORE MOIST SOUTHWEST FLOW ALOFT. THE WESTERLY DOWNSLOPE WINDS WILL INCREASE FURTHER ACROSS NORTH CENTRAL MONTANA...WITH GUSTS POSSIBLY REACHING 45 KNOTS ALONG THE ROCKY MOUNTAIN FRONT. PRECIPITATION WILL DEVELOP ALONG AND WEST OF THE CONTINENTAL DIVIDE...OBSCURING THOSE MOUNTAINS AT TIMES...WHILE MID AND HIGH CLOUDS PERSIST ELSEWHERE. PRECIPITATION TO MOVE OVER THE PLAINS DURING THE DAY ON SATURDAY. CAMP && .PREV DISCUSSION... /ISSUED 510 AM MST FRI FEB 29 2008/ DISCUSSION... TODAY THROUGH SUNDAY...PROGRESSIVE PATTERN CONTINUES. UPPER RIDGE OVER THE AREA TODAY WILL FLATTEN SLIGHTLY AS WEAK SHORT WAVE ENERGY MOVES THROUGH THIS AFTERNOON. NOT MUCH MOISTURE OR LIFT ASSOCIATED WITH THIS FEATURE AND NO PRECIPITATION IS EXPECTED. THE FLOW ALOFT BECOMES INCREASINGLY SOUTHWEST LATE THIS AFTERNOON AND TONIGHT AS THE RIDGE MOVES EAST IN RESPONSE TO AN ENERGETIC UPPER TROF THAT MOVES OVER THE WESTERN UNITED STATES. PRECIPITATION WILL INCREASE OVER THE WESTERN AND SOUTHWEST MOUNTAINS TONIGHT AS THIS SYSTEM APPROACHES. THE UPPER TROF MOVES ACROSS THE AREA ON SATURDAY BRINGING SCATTERED PRECIPITATION AND COOLER TEMPERATURES. BY SUNDAY...THE TROF HAS MOVED TO EASTERN MONTANA WITH NORTHWEST FLOW ALOFT OVER THE AREA DUE TO A BUILDING UPPER RIDGE OVER THE PACIFIC NORTHWEST. SOME INSTABILITY SHOWERS WILL PERSIST ON SUNDAY. TEMPERATURES WILL BE ABOVE SEASONAL AVERAGES TODAY AND SATURDAY BEFORE DROPPING BACK TO NEAR SEASONAL AVERAGES ON SUNDAY. EMANUEL SUNDAY NIGHT THROUGH WEDNESDAY NIGHT...MODELS IN GOOD AGREEMENT AGAIN TONIGHT DURING THIS PERIOD. AN UPPER LEVEL RIDGE WILL MOVE INTO WESTERN AND CENTRAL MONTANA SUNDAY NIGHT. WEAK ENERGY IN THE RESULTING NORTHWEST FLOW ALOFT WILL BRING A CHANCE OF SNOW TO THE MOUNTAINS OF WESTERN AND CENTRAL MONTANA. A STRONG SHORTWAVE TROUGH WILL THEN MOVE INTO THE PACIFIC NORTHWEST ON MONDAY...INCREASING THE WESTERLY FLOW ALOFT OVER THE AREA...AS WELL AS WESTERLY DOWNSLOPE WINDS EAST OF THE ROCKIES. MOISTURE AHEAD OF THE SHORTWAVE WILL BRING A GOOD CHANCE OF PRECIPITATION TO THE MOUNTAIN AREAS OF WESTERN AND CENTRAL MONTANA ONCE AGAIN. THE CHANCE FOR PRECIPITATION WILL INCREASE OVER THE ENTIRE AREA MONDAY NIGHT AS THE TROUGH MOVES INTO MONTANA. THIS WILL CARRY OVER INTO TUESDAY AS AN ASSOCIATED CANADIAN COLD FRONT MOVES THROUGH NORTH CENTRAL MONTANA AND SHIFTS SURFACE WINDS MORE NORTHERLY AND UPSLOPING. TEMPERATURES WILL ALSO COOL TO NEAR SEASONAL AVERAGES WITH THE PASSAGE OF THE COLD FRONT. THE RESULTING COLD NORTHWEST FLOW ALOFT IN THE WAKE OF THE TROUGH WILL KEEP AT LEAST A SLIGHT CHANCE OF SNOW OVER THE AREA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...AS TEMPERATURES COOL TO BELOW NORMAL LEVELS DURING THIS TIME. COULSTON THURSDAY THROUGH FRIDAY...MODEL DIFFERENCES DETRACT FROM FORECAST CONFIDENCE DURING THIS PERIOD. I WENT WITH A COMPROMISE SOLUTION OF AN UPPER LEVEL RIDGE OF HIGH PRESSURE MOVING OVER THE PACIFIC NORTHWEST BUILDING INTO WESTERN MONTANA. THIS RESULTS IN A NORTHWESTERLY FLOW ALOFT OVER THE REGION. A FEW WEAK DISTURBANCES IN THIS FAIRLY MOIST FLOW SHOULD PRODUCE PARTLY TO MOSTLY CLOUDY SKIES WITH ISOLATED RAIN OR SNOW SHOWERS FOR MUCH OF THE FORECAST AREA. THERE IS A BETTER CHANCE OF PRECIPITATION OVER MOST MOUNTAINS. DOWNSLOPE WINDS WILL SPREAD EASTWARD RESULTING IN MODERATING TEMPERATURES AND DRIER CONDITIONS ACROSS THE PLAINS AND LARGER VALLEYS BY FRIDAY. EK && .PRELIMINARY POINT TEMPS/POPS... GTF 56 34 47 26 / 0 0 30 10 CTB 56 29 47 25 / 0 10 10 10 HLN 51 28 45 23 / 0 10 60 20 BZN 46 29 42 19 / 0 10 70 20 WEY 38 23 39 2 / 0 20 80 60 DLN 45 29 40 17 / 0 10 60 20 HVR 50 29 49 20 / 0 0 10 10 LWT 51 30 42 23 / 0 0 40 20 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...THOMSON/EMANUEL LONG TERM...COULSTON/EK AVIATION...CAMP WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Feb 29, 5:51 AM MST, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 551 AM MST FRI FEB 29 2008 MTZ008>015-044>055-011300- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 551 AM MST FRI FEB 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.